Lopting Wrote:I know doctors sometimes use testosterone shots for joints that won't heal, normally. Usually, these shots are administered to women, only, because your average male body should provide enough testosterone to heal wihtout aid.
Why someone would use steroids is beyond me. I mean; for physical perfection... Don't you really just end up with a fake body?
*looks at body*
Well, my stomach is no longer perfect and flat - I have some flab there. But then again, before I was on steroids I was pretty badly underweight so it's swings and roundabouts. Other than that I am pretty sure my body is authentically mine.
Quote:(I might use hormones in the future, but they'd count as medication; not as steroids. Also, I won't be using fake testosterone.)
What do you mean, they would count as medication, but not steroids? Do you not consider steroids to be medication?
Quote:Another problem with steroids: They're not real testosterone, no matter what people might say. Testosterone makes you defensive. Steroids often make people aggressive.
I wouldn't know, as I haven't taken any sex hormones (whether synthetic or natural). I'll keep that in mind though, in case someone ever wants to give me testosterone . . . can't think why they would, but hey, the world is a strange place!
Quote:Anyway; it's not that strange to have feeding frenzies when you're on steroids. I mean; the average male eats 40% more than the average female. That's a lót! Start messing around with steroids, and your body, if you used to be female, will demand perhaps 80% or more in nutrients.
Increased appetite is a standard side effect of the medication I was on. It's nothing to do with male vs female nutritional needs, though - it's to do with how they effect the glucose metabolism and such. I can't think why you keep focussing on sex hormones.
Quote:Taking the steroids away leaves the body with excess weight. Weight your hormones can't deal with, naturally. So your body will try to consume that weight, and re-adjust it. It's not very strange that this might kill your apetite for a while.
Oh, I know. I know that whereas I normally have an insanely low bodyfat percentage it is now rather higher (I think I gained like 18 pounds of fat in 7 weeks - given I was about 104 to start with, down from a normal weight of 114, that's a huge increase). Lucky I was healthy enough to work out a lot so after the initial "NOM NOM NOM" phase wore off I have managed to increase my muscle mass to something almost like it was before I got encephalitis and nearly died.
(I really do not recommennd 9 months of encephalitis as a diet regime, though. The muscle drops off even faster than the fat and damn, your head will hurt
My neurologist gave me two options for medication - one was the steroids, which he felt would have a more immediate effect. I was well aware of the side effects - in my case mainly hyperactivity, some mood swings, extreme increased appetite, water retention, and "moon face" (my head was almost completely spherical! It was kinda freaky, but cool). While the fat increase has been annoying as hell - especially as my tailored suits no longer fit, damnit - the benefits have hugely outweighed the negatives. One of the subtle negatives was the suppression of my immune system. It took a while to kick in, but when it did I had a bad cold for several weeks, non-stop. This did however dramatically increase the value of shares in Kleenex.
I see my neurologist next tomorrow (damn three month wait), so we'll see what the next plan is. Despite the huge help, I would rather avoid taking more steroids if possible.
Though, Lopting, I have absolutely no idea why you kept talking about testosterone, male vs female metabolism, and the idea that steroids aren't medication. Could it be that you're thinking of anabolic steroids, or something like that? Interesting information that synthetic testosterone can be used to treat joints that won't heal.
Anabolic steroids have a number of uses such as growth stimulation, increase in apetite in people with wasting diseases, and triggering the onset of male puberty - but I didn't know they were injected into joints to deal with injuries. Cortisone is, however. Cortisone is of course very similar to the steroids I was taking (as it is a corticosteroid), whereas anabolic steroids (roughly speaking, synthetic testosterone) are similar only in name and the side effects, method of action, and medical uses are almost completely different.
Like I said though, in the highly unlikely event that I ever have cause to use anabolic steroids, I am sure I will remember your post.